Advanced

Modelling two-echelon serial inventory systems with perishable items

Olsson, Fredrik LU (2010) In IMA Journal of Management Mathematics 21(1). p.1-17
Abstract
This paper deals with a continuous review, two-echelon serial (two locations) inventory system with perishable items. Transportation times and the lifetime of items are fixed. When the age of an item has reached its lifetime, the item is useless and consequently discarded from the system. The downstream location faces Poisson demand, and demand that cannot be met immediately is backordered. In this paper, we develop an efficient approximate technique for evaluation of (S-1, S) policies. In a simulation study, we evaluate the quality of our approximation. The results reveal that our approximate technique works well in most cases.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
multi-echelon, inventory control, stochastic, perishable items
in
IMA Journal of Management Mathematics
volume
21
issue
1
pages
1 - 17
publisher
Oxford University Press
external identifiers
  • wos:000274677400001
  • scopus:72249107840
ISSN
1471-678X
DOI
10.1093/imaman/dpp014
language
English
LU publication?
yes
id
fadcc967-5d23-4bbb-beea-6d984c6cbb8b (old id 1568587)
date added to LUP
2010-03-17 14:49:45
date last changed
2018-05-29 09:24:36
@article{fadcc967-5d23-4bbb-beea-6d984c6cbb8b,
  abstract     = {This paper deals with a continuous review, two-echelon serial (two locations) inventory system with perishable items. Transportation times and the lifetime of items are fixed. When the age of an item has reached its lifetime, the item is useless and consequently discarded from the system. The downstream location faces Poisson demand, and demand that cannot be met immediately is backordered. In this paper, we develop an efficient approximate technique for evaluation of (S-1, S) policies. In a simulation study, we evaluate the quality of our approximation. The results reveal that our approximate technique works well in most cases.},
  author       = {Olsson, Fredrik},
  issn         = {1471-678X},
  keyword      = {multi-echelon,inventory control,stochastic,perishable items},
  language     = {eng},
  number       = {1},
  pages        = {1--17},
  publisher    = {Oxford University Press},
  series       = {IMA Journal of Management Mathematics},
  title        = {Modelling two-echelon serial inventory systems with perishable items},
  url          = {http://dx.doi.org/10.1093/imaman/dpp014},
  volume       = {21},
  year         = {2010},
}